Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 52, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 8, 2010, 11:36 AM CDT for DeWitt County, Lavaca County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2010, 11:36 AM CDT (16:36 UTC)
- Expired
- Jul 8, 2010, 3:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeWitt County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 107 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1469 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
942
WGUS54 KEWX 081636
FFWEWX
TXC123-285-082030-
/O.NEW.KEWX.FF.W.0052.100708T1636Z-100708T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1136 AM CDT THU JUL 8 2010
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DEWITT COUNTY...
LAVACA COUNTY...
* UNTIL 330 PM CDT.
* AT 1130 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUES TO
SHOW AREAS OF RAIN FROM SHOWERS AND THUNDERSTORMS MOVING OVER
LAVACA AND DEWITT COUNTIES. OCCASIONAL RAIN...HEAVY AT TIMES...
WILL CONTINUE OVER LAVACA AND KARNES COUNTIES FOR THE NEXT FEW
HOURS.
OCCASIONAL RAIN WILL CONTINUE OVER LAVACA AND DEWITT COUNTIES FOR
THE NEXT FEW HOURS...WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES EXPECTED.
ISOLATED RAINFALL AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE. THIS WILL
CAUSE FLOODING AT LOW WATER CROSSINGS AND IN LOW LYING AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DON'T DROWN.
&&
LAT...LON 2929 9662 2908 9690 2906 9693 2910 9698
2887 9731 2892 9743 2882 9758 2901 9776
2939 9723 2958 9721 2963 9715 2963 9687
2958 9683 2956 9677 2935 9658
$$1 follow-up statement
812
WGUS74 KEWX 081810
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
110 PM CDT THU JUL 8 2010
TXC123-285-082030-
/O.CON.KEWX.FF.W.0052.000000T0000Z-100708T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAVACA TX-DEWITT TX-
110 PM CDT THU JUL 8 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
DEWITT AND LAVACA COUNTIES...
AT 106 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO SHOW
OCCASIONAL RAIN MOVING ACROSS LAVACA AND DEWITT COUNTIES. OCCASIONAL
RAIN WILL CONTINUE THE NEXT 1 TO 2 HOURS AND WILL BE MODERATE TO
HEAVY AT TIMES. THIS WILL PRODUCE FLASH FLOODING OVER THE
WARNED AREA.
LOCATIONS IN THE WARNING AREA INCLUDE HOCHHEIM...YOAKUM...SUBLIME...
SHINER...MOULTON...HALLETTSVILLE AND EZZELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DON'T DROWN.
&&
LAT...LON 2929 9662 2908 9690 2906 9693 2910 9698
2887 9731 2892 9743 2882 9758 2901 9776
2939 9723 2958 9721 2963 9715 2963 9687
2958 9683 2956 9677 2935 9658
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:57 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 8, 6:57 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 657 AM CDT THU JUL 8 2010 .AVIATION... DEEP SURGES OF TROPICAL MOISTURE PUSHING INTO THE REGION THIS MORNING AS TD 2 APPROACHES DEEP SOUTH TEXAS..MEXICO BORDER AREA. I-35 CORRIDOR TERMINALS WIDESPREAD MVFR CIGS WITH OCNL MVFR VSBYS IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. BY LATE EVENING CIGS LOWERING TO IFR WITH SCATTERED SHOWERS LOCALLY LOWERING CONDITIONS. EAST WINDS INCREASING TO 10 TO 15 KNOTS BY MIDDAY. KDRT TERMINAL WIDESPREAD MVFR CIGS WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS LOCALLY LOWERING CONDITIONS. AFTER MIDNIGHT CIGS LOWERING TO IFR WITH NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS LOCALLY LOWERING CONDITIONS. EAST WIND 5 TO 10 KTS. && .PREV DISCUSSION... /ISSUED 432 AM CDT THU JUL 8 2010/ DISCUSSION... POORLY ORGANIZED TD 2 IS ADVANCING TOWARDS SOUTHERN TEXAS THIS MORNING. LATEST SATELLITE IMAGERY ARE SHOWING MOST OF THE CONVECTION SOUTHEAST AND EAST OF THE CENTER. THIS SYSTEM WILL CONTINUE TO TRACK WEST NORTHWEST AS HIGH PRESSURE SYSTEM BUILDS ACROSS THE SOUTHEAST PORTION OF THE CONUS. THE SYSTEM IS EXPECTED TO COME ACROSS NEAR BROWNSVILLE THIS EVENING. WATER TEMPERATURES AHEAD OF TD 2 ARE AVERAGING BETWEEN 84 TO 87 DEGREES AND WIND SHEAR IS LIGHT OVER THE WESTERN GULF OF MEXICO. THEREFORE...SOME INTENSIFICATION IS POSSIBLE BEFORE THIS SYSTEM MAKES LANDFALL. THE MAJOR THREAT OF THIS SYSTEM WILL BE HEAVY RAINS ACROSS THE SOUTHERN COASTAL AREAS AND THE RIO GRANDE VALLEY. STORM RAINFALL TOTALS ARE ESTIMATED TO BE FROM 4 TO 8 INCHES WITH GREATER AMOUNTS OVER ISOLATED AREAS. THIS WILL AGGRAVATE THE FLOOD SITUATION ALONG THE RIO GRANDE...WHERE THOUSANDS OF PEOPLE HAVE BEEN EVACUATED FROM THEIR HOME. MOISTURE IS EXPECTED TO LINGER AROUND SOUTH AND SOUTH CENTRAL TEXAS AT LEAST THROUGH LATE FRIDAY...BEFORE RELATIVE DRIER WEATHER CONDITIONS BEGIN TO DOMINATE THE LOCAL AREA. HIGH PRESSURE IS FORECAST TO BUILD AND PREVAIL ACROSS THE SOUTHERN COAST OF CONUS FOR THE WEEKEND. THIS HIGH IS EXPECTED TO KEEP THE RAIN CHANCES ON THE LOWER END FROM SUNDAY THROUGH AT LEAST WEDNESDAY. PREV DISCUSSION... /ISSUED 1146 PM CDT WED JUL 7 2010/ AVIATION... TROPICAL DEPRESSION TWO WILL MOVE TOWARD THE TEXAS/MEXICO COAST DURING THE NEXT 24 HOURS AND THIS WILL BRING DEEP TROPICAL MOISTURE INTO THE FLYING AREA. CIGS AND VIS ARE CURRENTLY IN VFR CATEGORY AT ALL TERMINALS. CIGS WILL DROP TO MVFR DURING THE NEXT COUPLE OF HOURS AND LOWER FURTHER BY MID-MORNING. SHRA/TSRA IS POSSIBLE DURING THE OVERNIGHT HOURS...BUT PROB IS TOO LOW TO INCLUDE IN THE TAFS. PRECIP WILL BECOME LIKELY AFTER ABOUT 13Z AND CONTINUE INTERMITTENTLY THROUGH THE DAY THURSDAY. EXPECT MVFR/IFR CIGS DURING THIS TIME. DON'T EXPECT MUCH IMPROVEMENT DURING THIS TAF PERIOD. PREV DISCUSSION... /ISSUED 1032 PM CDT WED JUL 7 2010/ UPDATE... HAVE EXTENDED FLASH FLOOD WATCH TO THE RIO GRANDE. LOCALLY HEAVY RAINS CONTINUED ACROSS THE HILL COUNTRY TO THE EDWARDS PLATEAU SATURATING THE SOILS THERE. MODELS IN GOOD AGREEMENT IN SPREADING HEAVY RAIN THREAT ACROSS ALL OF SOUTH CENTRAL TEXAS LATER TONIGHT INTO THURSDAY. EXPECT WATCH WILL ALSO BE EXTENDED INTO FRIDAY IF MODELS VERIFY. REMAINDER OF SOUTH CENTRAL TEXAS FORECAST IS ON TRACK WITH ONLY MINOR ADJUSTMENTS TO THE SENSIBLE WEATHER GRIDS FOR TONIGHT. PREV DISCUSSION... /ISSUED 354 PM CDT WED JUL 7 2010/ DISCUSSION... SATELLITE AND SURFACE DATA CONTINUES TO SUGGEST A POORLY ORGANIZED AND BROAD CIRCULATION FROM A WEST GULF TROPICAL DISTURBANCE. THE TIGHTEST CIRCULATION REMAINS ON A SOUTHERLY TRACK AND IS BEING WELL DEPICTED BY MOST MODELS TO BE ON TRACK TO REACH THE BRO AREA BY EARLY THURSDAY AFTERNOON. THIS TIGHTER CIRCULATION TRACK KEEPING SOUTH COULD MEAN A REDUCED THREAT OF WARM CORE RAINFALL PROCESSES AFTER THE WAVE AXIS MAKES LANDFALL. HEAVIEST POPS ARE FOR DAYTIME THURSDAY FOR MOST AREAS. CONSIDERING PROJECTED 2.2 TO 2.5 INCH PWAT VALUES FROM THE INITIAL SURGE OF MOISTURE...RAINFALL TOTALS THROUGH THURSDAY COULD REACH 3 TO 5 INCHES...WITH HIGHER RAINFALL TOTALS EXPECTED TO BE MAINLY EAST OF I-35. A FEW STRONGER CELLS TO THE SOUTHEAST OF SAN ANTONIO MAY NEED TO BE MONITORED FOR TROPICAL FUNNELS THROUGH THURSDAY AFTERNOON. BY THURSDAY NIGHT...CONDITIONS SHOULD CONTRACT CLOSER TO THE TIGHTER CIRCULATION TO THE SOUTH...GENERALLY SOUTH AND SOUTHWEST OF SAN ANTONIO. FUTURE FFA UPDATES WILL LIKELY NEED TO EXTEND AND EXPAND WEST TO THE RIO GRANDE...BUT HELD OFF AN AREA-WIDE WATCH FOR NOW...AS HEAVY RAINS HERE ARE IN SLIGHTLY LOWER CONFIDENCE AND LATER IN TIME. MOST MODELS PREDICT THE EVENT ENDING LATE FRIDAY AFTERNOON WITH THE TROPICAL DISTURBANCE TRACKING DEEPER INTO MEXICO...FOLLOWED BY A BUILDING SURFACE RIDGE ALOFT. THUS EVENT TOTAL RAINS ARE EXPECTED TO BE WITH LARGE AREAS OF 2 TO 4 INCH RAINS...WITH ISOLATED 4 TO 7 INCH TOTALS POSSIBLE. WHILE THE RIDGE IS EXPECTED TO REDUCE RAIN POTENTIAL SIGNIFICANTLY...A WEAK FRONTAL FEATURE OVER NORTH TX WILL NEED TO BE WATCHED FOR ITS ABILITY TO TRANSPORT ADDITIONAL MOISTURE AND FOCUSING MECHANISMS. WILL KEEP TO A HUMID AND STABLE EXTENDED FORECAST FOR NOW. HYDROLOGY... MAJOR FLOODING SHOULD CONTINUE FOR THE NEXT FEW DAYS DUE TO RELEASES FROM AMISTAD RESERVOIR. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 76 88 75 94 / 90 60 60 20 20 AUSTIN BERGSTROM INTL AIRPORT 87 75 88 73 92 / 90 60 60 20 20 NEW BRAUNFELS MUNI AIRPORT 88 76 87 74 93 / 100 60 60 20 20 BURNET MUNI AIRPORT 85 73 86 73 90 / 100 70 60 30 20 DEL RIO INTL AIRPORT 90 75 85 74 89 / 60 80 60 50 30 GEORGETOWN MUNI AIRPORT 87 74 88 74 92 / 90 70 60 30 20 HONDO MUNI AIRPORT 88 76 86 74 90 / 100 60 60 30 20 SAN MARCOS MUNI AIRPORT 86 75 89 73 93 / 100 60 60 20 20 LA GRANGE - FAYETTE REGIONAL 85 76 89 75 91 / 90 60 50 30 20 SAN ANTONIO INTL AIRPORT 86 77 87 75 92 / 100 60 60 20 20 STINSON MUNI AIRPORT 88 76 87 75 92 / 100 60 60 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 17/02
Hazardous weather outlook, Jul 8, 6:15 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 615 AM CDT THU JUL 8 2010 TXZ171>173-183>194-202>209-217>225-228-091115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 615 AM CDT THU JUL 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS UNTIL 7 PM TONIGHT. HEAVY RAIN IS POSSIBLE FROM SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE GREATEST SURGE OF TROPICAL MOISTURE WILL OCCUR FROM THE I-35 CORRIDOR EASTWARD WHERE RAINFALL TOTALS OF 3 TO 5 INCHES ARE POSSIBLE. IN ADDITION..A FLOOD WARNING REMAINS IN EFFECT FOR THE RIO GRANDE RIVER FROM BELOW LAKE AMISTAD AT DEL RIO TO EAGLE PASS TO BELOW EL INDIO WHERE MAJOR FLOODING CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HEAVY RAINS WILL SPREAD WESTWARD INTO WESTERN PORTIONS OF SOUTH CENTRAL TEXAS AND NORTHERN MEXICO FRIDAY AND MAY EXACERBATE ONGOING RIVER FLOODING ALONG THE RIO GRANDE RIVER BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:38 PM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr, Real | 112 min |
| Jul 8, 9:58 AM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes, Lavaca | 4 hr |
| Jul 8, 12:46 PM CDT | Areal Flood Advisory | EWX | Caldwell, Gonzales, Guadalupe, Karnes, Wilson | 4 hr |
| Jul 8, 2:52 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Hays, Lee, Travis, Williamson | 3 hr |
| Jul 8, 6:30 PM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Jul 8, 6:38 PM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick, Zavala | 112 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.